Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Palpitations, overweight. Prescribed Cardivas and Lorvas. Varying blood pressure. Do I have hypertension?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
Hi,

I am 27 years old slightly overweight (BMI=26).I had palpitations
during night-time without chestpain,breathlessness or guidiness.
I consulted 2 cardiologists.Both of them told me I am fine and nothing to worry..
ECG,Echo,Chest X-ray all are normal.The second doctor gave me CARDIVAS and LORVAS.
The occurences of palpitations have gone down now.

But, my blood pressure is varying a bit.It was 120/70 when I was with the first doctor.
It was 150/100 when I was with the second doctor.The last few readings are 130/80,140/100,145/95
125/80,130/90 over the last few days.Do I have hypertension? Do I need to take medication?
Can I bring it down with weight loss and physical exercise?
Posted Tue, 25 Sep 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Chandra Shekhar Sharma 53 minutes later
Hi,
Welcome to XXXXXXX
You are suffering with mild hypertension. If you will not continue treatment, your blood pressure may remain high and you may feel palpitation also. High BP is harmful for almost all organs in your body.
Cardivas contains carvedilol. It is beta blocker drug. It decreases your BP partly by vasodilatation and reducing total peripheral resistance. It controls palpitation also.
Lorvas contains indapamide. It is diuretic. It decreases BP by enhancing excretion of sodium, chloride and water.
You can definitely bring your BP down by reducing weight and regular physical exercises. For palpitation, please get your thyroid profile also done.
Thanks for trusting XXXXXXX and posting your query.
Hope you found my response to your query informative and helpful.
If you have further concerns in this regard, I would be happy to discuss those with you as well.
With good wishes,
Dr.Chandra Shekhar Sharma
Above answer was peer-reviewed by
 
Follow-up: Palpitations, overweight. Prescribed Cardivas and Lorvas. Varying blood pressure. Do I have hypertension? 2 hours later
Dear Doctor,

Thanks for replying.

Thyroid,CBC,Electrolytes,Creatinine,Glucose,Cholestrol blood tests have already been done.All are normal (verified by my Doctor in my place)

I think some of the readings I mentioned above were normal and some are not.All are taken within a month.In one case 2 readings were taken within 10minutes.First one was 140/90 and second one was 125/80 (10 min later).Is this sufficient information to confirm if this is a case of hypertension?

Do you think I need to take medication for the rest of my life? Is this is a life-long condition?
Is there any possibility of stopping the medication once I bring down the BP to normal range with exercise and weight reduction?

Is it normal for a 27 year old to have hypertension? Is some other underlying condition which is keeping the blood pressure high?

Thanks & regards,



 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,
Welcome again,
You have mentioned your BP as 150/100 with second Cardiologist. Ideally BP should be taken after some rest. If your BP comes within normal range on 2nd reading, medicine is not required. You please get your BP checked regularly, and if it comes above normal most of the times, you should take medicines. I have already written that if you will loose weight and do exercise regularly, you may not require medicines at all. This you may not require it for long. BP is not normal at your age, but obese persons may suffer with it at younger age. All your test reports are normal, thus probability of other disease is low.
with good wishes,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor